Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 14, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 17, 2013, 2:06 PM CST for 13 counties in Tennessee; 7 counties in Virginia. It took effect at Nov 17, 2013, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 2:06 PM CST (20:06 UTC)
- In effect from
- Nov 17, 2013, 6:00 PM CST
- Expired
- Nov 18, 2013, 12:09 AM CST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
Counties Bledsoe County, TN, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 7 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS74 KMRX 172006 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EST SUN NOV 17 2013 ...GUSTY WINDS EXPECTED AHEAD OF A COLD FRONT TONIGHT OVER THE CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA...AND THE HIGHER ELEVATIONS OF THE SMOKY MOUNTAINS... .A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TONIGHT. STRONG SOUTHWESTERLY WINDS WILL DEVELOP AHEAD OF THIS COLD FRONT...ESPECIALLY AROUND THE HIGHER ELEVATIONS AND WITH ANY OF THE STRONGER STORMS.WINDS WILL DIMINISH WHEN THE FRONT CLEARS THE AREA BEFORE SUNRISE MONDAY MORNING. TNZ012-018-035-041-043-045-047-072-074-081-082-087-098-VAZ001-002- 005-006-008-180415- /O.NEW.KMRX.WI.Y.0014.131118T0000Z-131118T0900Z/ SCOTT TN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-SOUTHEAST MONROE-MARION- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...MOUNTAIN CITY...WARTBURG... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 306 PM EST SUN NOV 17 2013 /206 PM CST SUN NOV 17 2013/ ...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 4 AM EST /3 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 4 AM EST /3 AM CST/ MONDAY. * EVENT...STRONG SOUTHERLY WINDS BETWEEN 25 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL OCCUR ACROSS THE PLATEAU...SOUTHWEST VIRGINIA...AND THE HIGHER ELEVATIONS IN THE SMOKY MOUNTAINS. * TIMING...THIS EVENING THROUGH EARLY MONDAY MORNING. * IMPACTS...FALLEN TREES AND POWER OUTAGES WILL BE POSSIBLE. TRAVELERS WILL ALSO NEED TO BE ALERT FOR STRONG AND GUSTY CROSSWINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES NEAR THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
2 follow-up statements
662 WWUS74 KMRX 180115 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 815 PM EST SUN NOV 17 2013 ...STRONG WINDS EXPECTED TONIGHT AROUND THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA... .A COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TONIGHT. STRONG SOUTHWESTERLY WINDS WILL DEVELOP AHEAD OF THIS COLD FRONT...ESPECIALLY AROUND THE HIGHER ELEVATIONS AND WITH ANY OF THE STRONGER THUNDERSTORMS. WINDS WILL DIMINISH AS THE COLD FRONT EXITS THE AREA BEFORE SUNRISE ON MONDAY MORNING. TNZ012-018-035-041-043-045-047-072-074-081-082-087-098-VAZ001-002- 005-006-008-180900- /O.CON.KMRX.WI.Y.0014.000000T0000Z-131118T0900Z/ SCOTT TN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-SOUTHEAST MONROE-MARION- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...MOUNTAIN CITY...WARTBURG... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 815 PM EST SUN NOV 17 2013 /715 PM CST SUN NOV 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ MONDAY... * EVENT...STRONG SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL DEVELOP...MAINLY AROUND THE HIGHER ELEVATIONS AND WITH ANY OF THE STRONGER THUNDERSTORMS. * TIMING...TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS...FALLEN TREES AND POWER OUTAGES WILL BE POSSIBLE. TRAVELERS WILL ALSO NEED TO BE ALERT FOR STRONG AND GUSTY CROSSWINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES AROUND THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
690 WWUS74 KMRX 180609 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 109 AM EST MON NOV 18 2013 ...WINDS HAVE LOWERED BEHIND COLD FRONT... .WINDS WILL SHIFT TO THE NORTHWEST AND BECOME BREEZY BY THIS AFTERNOON. TNZ012-018-035-041-043-045-047-072-074-081-082-087-098-VAZ001-002- 005-006-008-180715- /O.CAN.KMRX.WI.Y.0014.000000T0000Z-131118T0900Z/ SCOTT TN-JOHNSON-MORGAN-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-SOUTHEAST MONROE-MARION- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...MOUNTAIN CITY...WARTBURG... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...DUNLAP...PIKEVILLE...COKER CREEK...JASPER... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 109 AM EST MON NOV 18 2013 /1209 AM CST MON NOV 18 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 17, 11:41 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 17, 11:41 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1241 PM EST SUN NOV 17 2013 .AVIATION... A COLD FRONT WILL MOVE THROUGH EAST TENNESSEE AROUND 04Z. SHOWERS WILL CONTINUE TO PROGRESS EAST THROUGH THE AREA THROUGH THE AFTERNOON AHEAD OF THIS FRONT. VISIBILITIES COULD DROP WITH ANY RAIN AT THE TAF SITE....WITH MVFR TO IFR CONDITIONS LIKELY THROUGH THE AFTERNOON AND EVENING. AS THE FRONT APPROACHES...WINDS EXPECTED TO INCREASE AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES OVER EACH TAF SITE AROUND 04Z TO 05Z. BEHIND THE FRONT...SKIES ARE EXPECTED TO CLEAR LATE IN THE PERIOD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && JW
Hazardous weather outlook, Nov 17, 2:29 AM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 329 AM EST SUN NOV 17 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-180830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 329 AM EST SUN NOV 17 2013 /229 AM CST SUN NOV 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A STRONG WIND FIELD WILL DEVELOP TODAY ACROSS THE TENNESSEE RIVER VALLEY...AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA BY THIS AFTERNOON...WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER SUNDAY EVENING...AS THE COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREATS ON SUNDAY EVENING WILL BE THE POSSIBILITY OF DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
Nearby
Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.